Hail, Smith
- When
- April 25, 8:54 PM CST
- Where
- Smith County, Carthage
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 36.250, -85.930
A line of showers and thunderstorms spread southward from Kentucky but weakened as it moved into Middle Tennessee during the evening hours on April 25. One report of hail was received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OHX wrote it up.
A line of showers and thunderstorms spread southward from Kentucky but weakened as it moved into Middle Tennessee during the evening hours on April 25. One report of hail was received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at Apr 25, 5:35 PM CST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 635 PM CDT SAT APR 25 2015 .AVIATION... GUSTY WEST-SOUTHWESTERLY WINDS WILL TAPER THIS EVENING...BUT EXPECT VFR CONDITIONS TO GRADUALLY DEGRADE TO MVFR-IFR AS CONVECTION REMNANTS ACROSS SOUTHERN KY MOVE THROUGH THE MID-STATE IN THE 00Z TO 06Z TIME FRAME. MVFR-IFR CIGS WILL PERSIST THROUGH THE NIGHT...THEN GRADUALLY LIFT IN THE MORNING WITH VFR CONDITIONS AFTER 18Z. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 05
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 737 PM CDT SAT APR 25 2015 TNZ005>011-023>034-056>066-075-077>080-093>095-261400- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH- JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON- MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD- COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES- 737 PM CDT SAT APR 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TONIGHT. THERE IS A CHANCE OF SEVERE THUNDERSTORMS FOR NORTHERN MIDDLE LATE THIS EVENING. THE BEST CHANCE WILL BE NORTH OF INTERSTATE 40 AND EAST OF INTERSTATE 24...NEAREST THE KENTUCKY STATE LINE BETWEEN 9PM AND MIDNIGHT. THE MAIN THREATS WITH THE STRONGEST STORMS WILL BE DAMAGING WINDS AND SMALL HAIL. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED. SPOTTER THUNDERSTORM REPORTING CRITERIA... TORNADO FUNNEL CLOUD FLOODING HAIL >= 1 INCH WINDS > 60 MPH (MEASURED) STRUCTURAL DAMAGE TREES OR POWER LINES DOWN 27/AL
The Nashville radar (KOHX), 57 km away, was scanning. The volume nearest the first event began at 02:55 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2015Every state in 2015This day in weather historyWarnings in Tennessee, April 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567289.